Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 26, 2006, 5:39 AM CDT for Crawford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 5:39 AM CDT (10:39 UTC)
- Expired
- May 26, 2006, 11:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, KS
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 261040 FFWSGF KSC037-261645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 539 AM CDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CRAWFORD COUNTY IN SOUTHEAST KANSAS. * UNTIL 1145 AM CDT. * AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN TWO AND THREE INCHES OF RAINFALL IN THE PAST TWO HOURS WITH ANOTHER ONE TO TWO INCHES OF RAINFALL POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ARMA...CHEROKEE...ENGLEVALE...FRONTENAC...GIRARD... PITTSBURG...ARCADIA...MULBERRY...BEULAH...CHICOPEE...CROWEBURG AND FARLINGTON. LAT...LON 3767 9462 3733 9463 3734 9490 3767 9484 $$ GAGAN
3 follow-up statements
000 WGUS73 KSGF 261523 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1023 AM CDT FRI MAY 26 2006 KSC037-261645- CRAWFORD KS- 1023 AM CDT FRI MAY 26 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD COUNTY UNTIL 1145 AM CDT... AT 1017 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS HAVE NOT REPORTED ANY FLOODING ONGOING AT THIS TIME...HOWEVER RUNOFF FROM THE HEAVY RAINFALL LAST NIGHT MAY STILL BE ONGOING AND COULD LEAD TO SOME FLOODING OF LOW WATER CROSSINGS IN RURAL AREAS EAST OF GIRARD AND WEST OF PITTSBURG. IF ANY FLOODING HAS BEEN OBSERVED PLEASE PASS THAT REPORT ON TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. LAT...LON 3767 9462 3733 9463 3734 9490 3767 9484 $$ IZZI
000 WGUS73 KSGF 261707 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1207 PM CDT FRI MAY 26 2006 KSC037-261645- CRAWFORD KS- 1207 PM CDT FRI MAY 26 2006 ...FLASH FLOOD WARNING FOR CRAWFORD COUNTY HAS BEEN ALLOWED TO EXPIRE... NO FLOODING HAS BEEN REPORTED...HOWEVER IF ANY FLOODING HAS BEEN OBSERVED PLEASE PASS THAT REPORT ON TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. LAT...LON 3767 9462 3733 9463 3734 9490 3767 9484 $$ IZZI
000 WGUS73 KSGF 261707 CCA FFSSGF FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1207 PM CDT FRI MAY 26 2006 KSC037-261715- CRAWFORD KS- 1207 PM CDT FRI MAY 26 2006 ...FLASH FLOOD WARNING FOR CRAWFORD COUNTY HAS BEEN ALLOWED TO EXPIRE... NO FLOODING HAS BEEN REPORTED...HOWEVER IF ANY FLOODING HAS BEEN OBSERVED PLEASE PASS THAT REPORT ON TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. LAT...LON 3767 9462 3733 9463 3734 9490 3767 9484 $$ IZZI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:54 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 26, 3:54 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT FRI MAY 26 2006
.DISCUSSION...
VERY INTERESTING ATMOSPHERIC SETUP ACROSS THE REGION EARLY THIS
MORNING. AN ISOLATED AREA OF STRONG TO SEVERE THUNDERSTORMS HAVE
PERSISTED IN ROUGHLY THE SAME AREA OF SOUTHWEST MISSOURI BEGINNING
LATE THURSDAY AFTERNOON AND CONTINUING DURING THE PRESENT TIME.
DIFFICULT TO DETERMINE WHAT EXACTLY HAS ANCHORED THESE STORMS IN
SUCH A SMALL CONFINED REGION. THERE IS A FRONTAL BOUNDARY DRAPED
ACROSS THE FAR SOUTHERN PORTION OF KANSAS AND MISSOURI. DEWPOINTS
IN THE 50S RESIDE NORTH OF THE FRONT WHILE VALUES IN THE UPPER 60S
AND LOWER 70S ARE COMMON ON THE SOUTH SIDE. IT LOOKS LIKE THE
STORMS DEVELOPED IN AN AREA OF BETTER SURFACE CONVERGENCE AS OPPOSED
TO LOCATIONS FURTHER EAST ALONG THE BOUNDARY. IN ADDITION...DURING
THE OVERNIGHT HOURS THE LOW LEVEL JET HAS KICKED IN...ALLOWING FOR A
MCS TO DEVELOP ACROSS KANSAS...AND ADDING FURTHER ENHANCEMENT OF THE
SOUTHWEST MISSOURI/EXTREME SOUTHEAST KANSAS STORMS.
CURRENT THINKING IS THAT THE LOW LEVEL JET WILL CONTINUE TO KEEP
CONVECTION GOING ACROSS OUR WESTERN AREAS DURING THE EARLY MORNING
HOUR. THE MAIN MCS WAS DIVING SOUTHEAST INTO OKLAHOMA...AS IT GETS
OVER EASTERN OKLAHOMA IN A FEW HOURS...IT MAY CUT OFF THE GOOD
MOISTURE FLOW INTO THE ONGOING ACTIVITY.
MAIN FORECAST CONCERN TODAY WILL BE TEMPERATURES AND POSSIBLE
REGENERATION OF CONVECTION BY AFTERNOON. IF CLOUDS CAN CLEAR
OUT...TEMPERATURES WILL BE SIMILAR TO YESTERDAY. IF TEMPS CAN REACH
THE UPPER 80S...CAPE VALUES THIS AFTERNOON WOULD BE AROUND 4000 J/KG
WITH LITTLE CAP. THE BOUNDARY WILL BE IN THE AREA ALONG WITH
LINGERING OUTFLOW BOUNDARIES. IN ADDITION...REGIONAL RADARS SUGGEST
AN MCV MAY HAVE DEVELOPED ACROSS KANSAS AS A RESULT OF THE OVERNIGHT
MCS. IF ENOUGH HEATING DOES INDEED OCCUR...THEN THERE MAY BE
ANOTHER ROUND OF ISOLATED TO WIDELY SCATTERED SEVERE CONVECTION BY
AFTERNOON. DUE TO THE UNCERTAINITES OF CLOUD COVER AND BOUNDARY
LOCATIONS...ONLY GOING 20 TO 30 POPS FOR THE AFTERNOON HOURS. HELD
ONTO SLIGHT POPS AREAWIDE FOR TONIGHT FOR ANY LINGERING STORMS...AND
TO ACCOUNT FOR SOME ISOLATED WARM AIR ADVECTION STORMS AS THE
BOUNDARY FINALLY LIFTS NORTH.
THE REMAINDER OF THE WEEKEND LOOKS DRY AND VERY WARM. WITH 850 MB
TEMPS OVER 20 DEG C AND A DECENT AMOUNT OF SUNSHINE HIGHS WILL
LIKELY WARM INTO THE UPPER 80S AND LOWER 90S. THESE VALUES WILL
FLIRT WITH RECORDS...ESPECIALLY ON SATURDAY. A GOOD CAP SHOULD KEEP
THE AREA DRY. HOWEVER...AN ISOLATED STORM WOULDNT BE OUT OF THE
QUESTION OVER OUR FAR EASTERN AREAS...WHERE THE CAP WILL BE A BIT
WEAKER.
NO CHANGES TO THE REMAINING EXTENDED GRIDS.
SAW
&&
.AVIATION...
SHORT TERM CONCERNS FOR THE TAFS THIS MORNING REVOLVE AROUND
REGENERATIVE CONVECTION VERY NEAR THE JLN AERODROME. OVER THE PAST
FEW HOURS...THE AREA OF BEST CONVERGENCE HAS SLID CLOSE TO JLN. IN
ADDITION...AN AREA OF SHRA/TSRA IS APPROACHING FROM THE WEST. AS A
RESULT...EXPECT PERIODS OF SHRA/TSRA TO CONTINUE THROUGH AT LEAST
THE 12Z TIME FRAME. CONVECTION WILL EVENTUALLY SLIDE EAST AND MAY
FLIRT WITH THE SGF AERODROME AFTER 12Z...HOWEVER THIS WILL GREATLY
DEPEND ON HOW EXISTING CONVECTION MORPHS. AFTER THIS SPELL OF
CONVECTION...GENERALLY VFR CONDITIONS CAN BE EXPECTED (MID MORNING
INTO MUCH OF THE AFTERNOON). HOWEVER...THE RISK FOR ADDTL SHRA/TSRA
WILL AGAIN BE PREVALENT FROM LATE AFTERNOON INTO THE EVENING.
GAGAN
&&
.CLIMATE
VERY WARM TEMPERATURES ARE LIKELY THIS HOLIDAY WEEKEND AS 850 MB
TEMPERATURES WILL BE IN EXCESS OF 20 DEG C. HERE ARE THE CURRENT
RECORDS FOR THE NEXT FEW DAYS...
MAY 26 MAY 27 MAY 28
SPRINGFIELD 92/1953 88/1911 89/1911
JOPLIN 94/1953 89/1991 92/1983
WEST PLAINS 95/1953 90/1962 89/1962
ROLLA/VICHY 92/1953 90/1905 91/1962
MMT/LINDENBERG/SAW
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHazardous weather outlook, May 26, 5:28 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 528 AM CDT FRI MAY 26 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 528 AM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS...SOME MAY PRODUCE: HAIL TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI GENERALLY BEFORE 10 AM. ADDITIONAL ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EVENING HOURS ACROSS THE ENTIRE OUTLOOK AREA. DISCUSSION: A PERSISTENT AREA OF THUNDERSTORMS CONTINUES TO AFFECT PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THESE STORMS WILL CONTINUE TO REDEVELOP ALONG A NEARLY STATIONARY BOUNDARY AS FAVORABLE LOW LEVEL WINDS ACT AS A SOURCE OF LIFT. AN UNSTABLE AIRMASS TO THE SOUTH OF THIS FRONT WILL ALLOW THE STRONGEST STORMS TO PRODUCE LARGE HAIL AND POSSIBLY AN ISOLATED DAMAGING WIND GUST. IN ADDITION...TORRENTIAL RAINFALL ASSOCIATED WITH THE SLOW MOVING STORMS WILL PRODUCE FLOODING OF LOW WATER CROSSINGS AND FLOOD PRONE AREAS. THESE STORMS SHOULD DECREASE IN INTENSITY AS THE LOW LEVEL WINDS CONVERGING ON THE BOUNDARY WEAKEN BY MID MORNING. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. HOWEVER...THE THREAT WILL BE HIGHLY DEPENDENT UPON HOW MUCH CLEARING THE REGION HAS AFTER THE MORNING ACTIVITY ENDS. IF CLEARING DOES INDEED OCCUR...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE OVER THE OUTLOOK AREA. WITH THE MAIN SURFACE FRONT AND NUMEROUS BOUNDARIES STILL DRAPED ACROSS THE REGION...ADDITIONAL THUNDERSTORMS MAY BE TRIGGERED BY THESE FEATURES. IF STORMS DO DEVELOP...THEY WOULD LIKELY PRODUCE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS APPROACHING 60 MPH. WATCH FOR UPDATED HAZARDOUS WEATHER OUTLOOKS BY 1 PM OR POSSIBLY EARLIER WHICH WILL BETTER PINPOINT THE LIKELIHOOD OF A SECOND ROUND OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED DURING THE WEEKEND. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE DURING MUCH OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING ALONG A LINE STRETCHING FROM ROUGHLY WALNUT KANSAS...THROUGH GIRARD...TO JOPLIN. SPOTTER ACTIVATION MAY AGAIN BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON IF SUFFICIENT CLEARING OCCURS IN THE WAKE OF THE MORNING STORMS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SAW
In the hours before
Local storm report, May 26, 2:25 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL GRANBY 36.92N 94.25W
05/26/2006 E1.75 INCH NEWTON MO LAW ENFORCEMENT
&&
LDOOLEYLocal storm report, May 26, 2:28 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM FLASH FLOOD NEOSHO 36.87N 94.37W
05/26/2006 NEWTON MO LAW ENFORCEMENT
NEOSHO POLICE REPORTS FLASH FLOODING OVER A SIGNIFICANT
PART OF THE CITY. SEVERAL ROADS ARE WATER COVERED...WITH
IMMINENT CLOSURE EXPECTED. HIGHWAY 86 NEAR WOOD STREET IS
NEARLY IMPASSABLE AND ROAD BLOCKS ARE EXPECTED. ONE WATER
RESCUE HAS OCCURRED...A CAR WAS OVERTAKEN BY WATER.
&&
GAGANLocal storm report, May 26, 3:40 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL GRANBY 36.92N 94.25W
05/26/2006 E1.75 INCH NEWTON MO LAW ENFORCEMENT
&&
GAGANLocal storm report, May 26, 4:51 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG GRANBY 36.92N 94.25W
05/26/2006 NEWTON MO LAW ENFORCEMENT
TREE DOWN.
&&
AFOSTERLocal storm report, May 26, 5:22 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD CRANE 36.91N 93.57W
05/26/2006 STONE MO EMERGENCY MNGR
ROUNDHOUSE ROAD WEST OF CRANE AND GRISHAM FORD ROAD SOUTH
OF CRANE UNDER WATER
&&
GCLAYCOMSpecial weather statement, May 26, 5:22 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 AM CDT FRI MAY 26 2006 KSZ097-261115- CRAWFORD- 522 AM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT FOR CRAWFORD COUNTY UNTIL 615 AM CDT... AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MULBERRY TO 8 MILES WEST OF GIRARD...OR ALONG A LINE EXTENDING FROM ARMA TO 8 MILES WEST OF GIRARD...AND MOVING EAST AT 20 MPH. THESE STORMS WILL BE... NEAR FRONTENAC BY 545 AM CDT. NEAR CHEROKEE BY 550 AM CDT. NEAR PITTSBURG BY 605 AM CDT. NEARLY CONSTANT LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL IS EXPECTED WITH THESE STORMS. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 72 min |
| May 26, 3:58 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 77 min |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.